ADVERTISEMENT

Q. My 4 months old baby has red rashes over his neck and body. Please help.

Answered by
Dr. Suvina Attavar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 10, 2017 and last reviewed on: Oct 13, 2021

Hello doctor,

My son has rashes all over his neck and body. His neck is very red and wet. I am attaching a photo of his rashes. The doctor said he has eczema, and he suggested to use Daktacort, Aveeno cream, and Flucloxacillin, but it is not helping. It is getting worse. Please help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I have seen the attached photo (attachment removed to protect patient identity).

  • How old is your son? From when is he having these rashes? Was Flucloxacillin prescribed before the rashes occurred?
  • If your child is around a month and from the photos it looks like he has erythema toxicum neonatorum. This is a benign condition that commonly affects neonates and resolves on its own.
  • I would suggest you to stop using Daktacort (Miconazole and Hydrocortisone), as it could further irritate the skin. If the lesions do not resolve in a few days, it would be better to visit a pediatric dermatologist for a detailed examination.

Hope this answers your query. Take care.

Revert with more information to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

Thank you for replying. He is 4 months old. I just gave him Flucloxacillin today, as the rash was getting very bad. His rashes come and disappear on and off for like a month.

#

Hi,

Welcome back to icliniq.com.

Thanks for the follow-up details.

  • This kind of rash usually waxes and wanes till 4 months of age. I would suggest you stop using Daktacort.
  • I suggest using a lotion containing Calamine and white soft paraffin. And as I said, if it does not resolve in a few days, do visit a pediatric dermatologist.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My scalp is inflamed and itchy after using Kaolin clay and tea tree oil. Kindly help.

.. ointment is a type of steroid. Most Hydrocortisone are mild, and they are used in the treatment of eczema, insect bites, and, in your case, for treating contact dermatitis. There are points to be kept in mind while using Hydrocortisone ointment: ...   Read full

I have itchy skin rashes with abdominal cramps and nausea. Will IUD allergy cause such symptoms?

.. gone through your query and reviewed the attached photograph. (attachment removed to protect patient identity). It seems to be an eczematous rash. Also, the rest of the symptoms could be a side effect of the IUD (intrauterine device). You can co...   Read full

Can I use Hydrozole for jock itch?

Hydrozole (combination of Hydrocortisone and Clotrimazole) cream contains steroid and should not be used as a treatment for jock itch (fungal infection of the groin) ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.